MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 NITINOL CORE GUIDEWIRE, .035", 3 CM, ANGLED, STIFF, 150 CM LENGTH; BARD NITINOL GUIDEWIRE

C.R. BARD, INC. (COVINGTON) -1018233 NITINOL CORE GUIDEWIRE, .035", 3 CM, ANGLED, STIFF, 150 CM LENGTH; BARD NITINOL GUIDEWIRE
Model Number 150NSA35
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the percutaneous nephrolithotomy was performed for the patient on (b)(6) 2021.It was stated that the internal steel wire of the guide wire at the proximal end was found exposed externally when the outer package was opened.The outer package of the product was checked for integrity prior to use and no abnormalities were found.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was confirmed however the cause was unknown.One sample was confirmed to exhibit the reported failure.A nitinol guidewire was returned.The guidewire was noted to have approximately 1/4 of an inch of nitinol wire exposed at the distal end.No evidence of kinking was present, and the jacketing looks intact.There was no evidence leading to the exposure of the nitinol wire at the distal end.As the product was returned opened, we are unable to determine when the coating was stripped.Therefore, the reported event is confirmed cause unknown.A potential root cause for this failure is "improper material selection/geometry".The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "warning: inspect all guidewires for damage prior to use.Bending or kinking during or prior to placement could damage the guidewire.Do not attempt to use the guidewire if it has been damaged.Use of a damaged wire may result in damage to the urinary tract.Do not reshape the guidewire by any means.Attempting to reshape the guidewire may cause damage resulting in release of fragments into the urinary tract.Failure to exercise proper caution may result in damage to the urinary tract.Do not manipulate or remove the guidewire through a metal cannula or needle.This may result in destruction/separation of the outer jacket of the wire requiring retrieval.Use extreme caution when using a laser, making sure to avoid contact with the wire.Direct contact could result in damage / breakage to the wire.Attention should be paid to guidewire movement in the urinary tract.Before a guidewire is moved or torqued, tip movement should be examined under direct vision or fluoroscopy.Do not advance or withdraw a guidewire when resistance is encountered as perforation could occur.Sufficient guidewire length must remain exposed to maintain a firm grip on guidewire at all times.Failure to comply with the warnings could result in damage to the guidewire to include, but not limited to: wire breakage, abrasion of the coating, release of guidewire fragments into the urinary system, all of which might require intervention.This is a single use device.Do not resterilize any portion of this device.Reuse and/ or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of device, which may lead to device failure, and/or lead to injury, illness or death of the patient." h11: section a through f - the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.H3 other text: the actual/suspected device was inspected.

Brand Name
NITINOL CORE GUIDEWIRE, .035", 3 CM, ANGLED, STIFF, 150 CM LENGTH
Common Device Name
BARD NITINOL GUIDEWIRE
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
yonic anderson
8195 industrial blvd
covington 30014
7707846100
MDR Report Key11910356
Report Number1018233-2021-03144
Device Sequence Number16396307
Product Code EZB
UDI-Device Identifier00801741051500
UDI-Public(01)00801741051500
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician Assistant
Type of Report Initial,Followup
Report Date (Section B) 11/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/16/2024
Device Model Number150NSA35
Device Catalogue Number150NSA35
Device Lot NumberNGDX4362
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/16/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/07/2021
Supplement Date Received by Manufacturer11/22/2021
Initial Report FDA Received Date05/31/2021
Supplement Report FDA Received Date11/24/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/31/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown